Results 1 to 4 of 4

Thread: appetite suppressants

  1. #1
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,838
    Blog Entries
    1
    Thanks
    1,362
    Thanked 1,571 Times in 1,074 Posts

    Default appetite suppressants

    i was recently prescribed an appetite suppressant. the idea was to go on a starvation diet, and loose some of the medically induced weight gain.

    i did not take this step lightly, i have been to a dietitian for over 12 months already.

    i am writing this because of drastic side effects to what i took.

    i used duromine, (phentermine).

    this is literally a prescription speed. the concept is to change your bodies metabolism. and thereby reduce the bodies appetite.

    anyone who is on any form of immune suppressant medication should talk to there doctor before trying this type of medication.
    the side effect is an interaction with our medications .......i had 2 trips to the "ER" is less than a week.
    it was only the second trip that the doctor put the dots together, and spoke to me about the side effects.

    it was thought that i was having a heart attack.
    i had all of the symptoms, and the pain.

    please consider all options to loose weight, but also talk to your doctor before trying them.
    speed and suppressant medications do not mix.
    speed and suppressant medications do not mix.
    speed and suppressant medications do not mix.
    When you're stressed, You eat Ice cream, Cake, Chocolate & Sweets. Why? Because stressed spelled backwards is DESSERTS.

  2. The Following 3 Users Say Thank You to steve.b For This Useful Post:

    colorsue (12-29-2013), n.mac (12-25-2013), Saysusie (12-24-2013)

  3. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,599
    Blog Entries
    9
    Thanks
    1,477
    Thanked 876 Times in 551 Posts

    Default

    Oh my gosh Steve: I am so sorry to hear that you had to go through this. Are you OK now? Thank you so much for posting this to warn us about speed and suppressants.
    Any drug that ends in "mine" is going to have some form of amphetamine type of drug in it. So, please, please always read the ingredients in your medications and look them up to see exactly what they are. Then pay close attention to the "contraindications" the "side effects" and other drugs that can react badly to them.
    PLEASE, LET US ALWAYS BE INTELLIGENT AND INFORMED PATIENTS!! IT COULD SAVE OUR LIVES!!

    Again.....Thank You Steve.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  4. The Following 2 Users Say Thank You to Saysusie For This Useful Post:

    n.mac (12-25-2013), steve.b (12-25-2013)

  5. #3
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,838
    Blog Entries
    1
    Thanks
    1,362
    Thanked 1,571 Times in 1,074 Posts

    Default

    yes i am fine ..... my wallet is very light now.
    and i know that my heart is very strong and sound.
    testing i did not really plan on doing just before christmas.

    but we all learn.
    hopefully from others adventures ... not our own.
    When you're stressed, You eat Ice cream, Cake, Chocolate & Sweets. Why? Because stressed spelled backwards is DESSERTS.

  6. #4
    Join Date
    Jul 2013
    Location
    Tampa Bay, FL
    Posts
    75
    Thanks
    48
    Thanked 26 Times in 16 Posts

    Default

    Oh goodness, I'm sorry you've had this type of reaction to a medicine that has worked so well for me. I knew the risks, and was hesitant on taking an Amphetamine.
    I stopped it when I was cleared to stop the steroids, and I can't imagine taking steroids without the appetite suppressant qualities of the phentermine.
    I hope the doc can find you a better med for you to help with the weight/metabolism. It's certainly a battle to balance keeping the weight off to make it easier on my joints, and take my meds which put the weight on.

    Speaking of: last week I went swimming in the ocean, I over did my exertion just a little bit and when I walked out of the water I felt just how heavy my body weight is on my joints. It really renewed my focus and goals (which I needed). I had been feeling worse the last 3 weeks (medicine changes) and have really been eating poorly, which doesn't help me to feel better either... So the renewed focus is helpful. It's also a bit nice that this is the time of year everyone else feels that little push to do better.

    If you want a weight loss buddy that's half way around the world - I'm available

  7. The Following User Says Thank You to Abbyrition For This Useful Post:

    steve.b (12-25-2013)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •